North Carolina, 2011

Heavy Rain in North Carolina, August 29, 2011

August 29, 2011 · NWS AKQ · 2 events in 2 counties and zones

Isolated thunderstorms near a stationary boundary produced some heavy rain and a funnel cloud across portions of northeast North Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Isolated thunderstorms near a stationary boundary produced some heavy rain and a funnel cloud across portions of northeast North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 29, 2:27 PM EST, 6 minutes earlier.

Area forecast discussion, Aug 29, 2:27 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT MON AUG 29 2011

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL COMBINE WITH A SHORTWAVE FEATURE TO
TRIGGER SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING.
HIGH PRESSURE THEN SETTLES ACROSS THE MID ATLANTIC REGION FROM THE
NORTH THROUGH MID WEEK...BRINGING COOLER AND DRIER AIR TO THE
AREA. THE HIGH BECOMES CENTERED ALONG THE NORTHERN NEW ENGLAND
COAST BY FRIDAY...MAINTAINING SEASONABLE TEMPERATURES GOING INTO
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A WEAK AREA OF LOW PRESSURE...WHICH IS CAUGHT BTWN A SFC HIGH
OVER THE UPPER MISSISSIPPI VALLEY AND A WEAKER SFC HIGH OVER THE
FL PANHANDLE...HAS TRIGGERED SHOWER AND THUNDERSTORM ACTIVITY THIS
AFTERNOON AS A SHORTWAVE ROTATES THROUGH THE MID ATLANTIC REGION.
AS THE SHORTWAVE ROTATES OVER THE AREA...THE BEST CONVECTIVE
POTENTIAL LIES ALONG THE BACK HALF OF THE CIRCULATION (CURRENTLY
OVER WEST VIRGINIA) WHERE THE BEST JET DYNAMICS ARE LOCATED AND
ALSO WHERE DARKENING/SUBSIDENCE HAS BEEN OBSERVED ON WATER VAPOR
IMAGERY. ATMOSPHERIC PROFILES SHOW SIGNS OF VEERING IN LOW LEVELS
FROM NE TO SW...BECOMING UNIDIRECTIONAL IN MID AND UPPER LEVELS.
THIS WOULD SUGGEST THAT LINE SEGMENTS SHOULD FORM ONCE CONVECTION
DEVELOPS AND THAT GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. LATEST
RADAR ECHOES CONFIRM THAT THIS IS HAPPENING. PROFILES ALSO SUGGEST
THAT PWATS WILL INCREASE TOWARD 1.50 INCHES AND THAT STORM MOTION
WILL BE ON THE SLOW SIDE...LEADING TO PERIODS OF HEAVY RAIN.
ACROSS AREAS MOST AFFECTED BY HURRICANE IRENE...THIS COULD FURTHER
EXACERBATE THE RISK OF MORE TREES COMING DOWN AND INCREASE FLOOD
POTENTIAL...INCLUDING RIVERS CURRENTLY IN FLOOD WARNINGS (PLEASE
SEE FLSAKQ FOR FURTHER DETAILS). WILL CONTINUE TO MONITOR
HYDROLOGIC CONCERNS.

CONVECTIVE ACTIVITY IS EXPECTED TO MOVE SOUTHEAST AND PEAK THIS
EVENING...BECOMING SHOWERY LATE TONIGHT AND MOVING INTO FAR
SOUTHEASTERN VA AND NORTHEAST NC BY DAYBREAK.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
EXPECT A FEW LINGERING SHOWERS OVER FAR SOUTHEASTERN VA AND
NORTHEAST NC TUESDAY MORNING...AS THE TRAILING MID LEVEL TROUGH
MAKES ITS FINAL PUSH INTO THE ATLANTIC. REINFORCEMENT OF DRIER AIR
WITHIN THE LOW LEVELS OCCURS BEHIND THE TROUGH TUESDAY THROUGH
WEDNESDAY AS SURFACE HIGH PRESSURE DOMINATES THE WEATHER PATTERN.
A RETURN TO NW FLOW ALOFT WILL PULL A SHORTWAVE FEATURE INTO THE
MID ATLANTIC REGION BY LATE THURSDAY...POSSIBLY BRINGING
PRECIPITATION BACK TO THE FORECAST TOWARD THE END OF THE WEEK.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRS DOMINATES THE WEATHER THRU NEXT WEEKEND. MODELS HINT AT LEE
TROF DVLPMNT THU BUT WILL KEEP SCHC PCPN TO THE WEST ATTM. CDFRNT
APPRCHS FROM THE W NXT WEEKEND. WILL CARRY SLGHT CHC POPS WITH
THIS FTR FOR NOW. HIGHS THU/FRI IN THE L-M80S. LOWS 65-70. HIGHS
SAT/SUN 85-90. LOWS U60S-L70S.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A BAND OF TSTMS WILL PASS W TO E ACROSS THE SOUTHERN PORTIONS OF THE
FA. AT KPHF AND KORF...EXPECT HEAVY RAIN...LIGHTNING...REDUCED VIS
AND WINDS GUSTING TO 30 KT AS THE STORMS PASS. WITH THE GROUND STILL
SATURATED FROM RAINFALL FROM IRENE...FOG WILL BE POSSIBLE OVERNIGHT
THROUGH OUT THE FA. EXPECT VFR CONDITIONS TO PREVAIL DURING THE DAY
TUE.

WITH HIGH PRESSURE OVERHEAD...VFR CONDITIONS WILL PREVAIL THROUGH
THU...WITH THE CHANCE FOR FOG IN THE EARLY MORNING HOURS.

&&

.MARINE...
UPDATE...SCA CANCELLED FOR NORTHERN COASTAL ZONES. NE WINDS HAVE
SUBSIDED LATE THIS MORNING AND SEAS HAVE DROPPED TO 3 TO 4 FT.

MAINLY NE WNDS 10 TO 15 KT WILL PREVAIL ACRS THE WTRS TODAY THRU
FRI...AS HI PRES BLDS BY TO THE N...THEN REMAINS CNTRD NNE OF THE
AREA.

&&

.HYDROLOGY...
ON THE GAGED RIVERS...HEAVIEST RAIN SATURDAY/SAT NIGHT HAVE
IMPACTED THE BLACKWATER...CASHIE AND EASTERN END OF THE NOTTOWAY
RIVERS. FOR THE OTHER RIVERS IN WESTERN PORTIONS OF THE FORECAST
AREA...INCLUDING THE JAMES...APPOMATTOX...RIVANNA AND WESTERN
PORTIONS OF THE NOTTOWAY WILL SEE SOME RISES...BUT NOT ENOUGH TO
REACH FLOOD STAGE.

MODERATE FLOODING IS FORECAST FOR THE CASHIE RIVER NEAR WINDSOR
AND FOR THE BLACKWATER RIVER NEAR FRANKLIN. SEE FLSAKQ FOR FURTHER
DETAILS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ634.

&&

SYNOPSIS...BKH/BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...MPR
AVIATION...DAP
MARINE...MPR
HYDROLOGY...
Hazardous weather outlook, Aug 29, 2:07 PM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT MON AUG 29 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-301915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
307 PM EDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND CONTINUE THROUGH EARLY EVENING. HEAVY RAIN...GUSTY WINDS AND
FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-650-652-654-656-658-301915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
307 PM EDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND CONTINUE THROUGH EARLY EVENING. HEAVY RAIN...GUSTY WINDS AND
FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ634-301915-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
307 PM EDT MON AUG 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. HEAVY
RAIN...GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 29, 12:30 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
130 PM EDT MON AUG 29 2011

VAZ081-088-291800-
PRINCE GEORGE VA-SUSSEX VA-
130 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORM MOVING INTO SUSSEX COUNTY...

AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF SUSSEX COURTHOUSE...OR ABOUT
OVER STONY CREEK...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR BOOKER AT 135 PM EDT...SUSSEX COURTHOUSE AT 140 PM
EDT...HOMEVILLE...AND...NEWVILLE AT 155 PM EDT...LITTLETON AT 200 PM
EDT...WAVERLY AT 210 PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

LAT...LON 3708 7709 3687 7710 3687 7741 3708 7738

SCALORA
Special weather statement, Aug 29, 12:44 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
144 PM EDT MON AUG 29 2011

VAZ088-291800-
SUSSEX VA-
144 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORM MOVING INTO SUSSEX COUNTY...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN SUSSEX COUNTY...OR ABOUT OVER
JARRATT...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR GRAY AT 155 PM EDT...HILDA AT 200 PM EDT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

LAT...LON 3687 7730 3678 7732 3679 7746 3687 7745

SCALORA
Special weather statement, Aug 29, 1:01 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
201 PM EDT MON AUG 29 2011

VAZ088-089-092-291830-
SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
201 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL VIRGINIA...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEWVILLE TO YALE...OR FROM
NEWVILLE TO 7 MILES EAST OF JARRATT...MOVING SOUTHEAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
  HOMEVILLE AROUND 205 PM EDT...
  WAVERLY AROUND 210 PM EDT...
  LITTLETON AROUND 220 PM EDT...

EXPECT WIND GUSTS AROUND 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY
HEAVY DOWNPOURS IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE
HEAVY RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS.

LAT...LON 3703 7688 3665 7717 3679 7743 3707 7720

44
Special weather statement, Aug 29, 1:28 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
228 PM EDT MON AUG 29 2011

VAZ088-089-092-093-291900-
ISLE OF WIGHT VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
228 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORM MOVING THROUGH SUSSEX COUNTY...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BERLIN...OR ABOUT 6 MILES SOUTHWEST OF
IVOR...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
IVOR AT 240 PM EDT...ZUNI AT 255 PM EDT...WHITLEY AT 300 PM EDT.

WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3697 7660 3668 7687 3673 7733 3698 7707

SCALORA
Special weather statement, Aug 29, 1:52 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
252 PM EDT MON AUG 29 2011

VAZ073-084>086-089>091-093-094-291945-
GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN
VA-MATHEWS VA-MIDDLESEX VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-YORK VA-
252 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORMS APPROACHING THE MIDDLE PENINSULA...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BELROI TO SURRY...OR FROM GLOUCESTER
COURTHOUSE TO SURRY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
  PINERO AROUND 300 PM EDT...
  WATER COUNTRY U.S.A. AROUND 305 PM EDT...
  HARCUM AROUND 310 PM EDT...
  DUTTON AROUND 315 PM EDT...
  YORKTOWN NAVAL WEAPONS STATION AROUND 320 PM EDT...
  DIXIE AROUND 325 PM EDT...

LAT...LON 3731 7628 3737 7636 3735 7637 3736 7641
      3729 7637 3728 7634 3726 7636 3726 7638
      3717 7638 3718 7635 3714 7630 3710 7630
      3707 7688 3754 7660 3755 7630 3749 7626

EXPECT WIND GUSST TO 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY
DOWNPOURS IN THE PATH OF THESE STORMS.

44
Special weather statement, Aug 29, 2:28 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EDT MON AUG 29 2011

NCZ014-292000-
GATES NC-
328 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORM MOVING INTO GATES COUNTY...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EURE...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR EURE AT 335 PM EDT...RODUCO AT 345 PM
EDT...GATES AT 350 PM EDT...GATESVILLE...AND...BUCKLAND AT 355 PM
EDT...EASONS CROSSROADS AT 400 PM EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3636 7681 3640 7693 3641 7695 3647 7695
      3651 7690 3654 7692 3655 7691 3655 7665
      3634 7665

SCALORA

The radar

The Norfolk radar (KAKQ), 63 km away, was scanning. The volume nearest the first event began at 19:33 UTC.

Open the radar archive at this moment

Event by event

1 heavy rain, 1 funnel cloud. Local standard time, as filed.

Heavy Rain, Gates

When
August 29, 2:33 PM EST
Where
Gates County, 0.56 mi W of Eure
Reported by
Trained Spotter
Coordinates
36.430, -76.860

Rainfall amount of 1.50 inches occurred in 25 minutes.

Funnel Cloud, Hertford

When
August 29, 2:37 PM EST
Where
Hertford County, 0.89 mi SW of Winton
Reported by
State Official
Coordinates
36.390, -76.940

Funnel cloud reported by Winton Bridge that tracked to Eure to Gatesville to Carter.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2011Every state in 2011This day in weather historyWarnings in North Carolina, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341322, 341321.